MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA POSTERIOR STABILIZED CEMENTED NARROW LEFT SIZE 8; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA POSTERIOR STABILIZED CEMENTED NARROW LEFT SIZE 8; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Unintended Movement (3026)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Loss of Range of Motion (2032); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 01/14/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a left knee arthroplasty revision to address worsening pain, increasing functional limitations and instability approximately one year post-operatively.Revision operative notes noted the patellar component was examined to be stable and remained implanted.Removal of the femoral and tibial components showed minimal bone loss.Appropriate range of motion, stability and patellar tracking were achieved with new components.No intraoperative complications were identified and the patient was transferred to recovery in stable condition.Attempts have been made, however, no additional information is available.
 
Additional Manufacturer Narrative
(b)(4).Concomitant devices - persona posterior stabilized articular surface left 12mm catalog #: 42512600512 lot #: 63996687, persona cemented stemmed tibial component left size d catalog #: 42532006701 lot #: 64072823, persona tapered cemented stem extension 14mm catalog #: 42557000114 lot #: 64229084, persona cemented all poly patella 32mm catalog #: 42540000032 lot #: 64208861.Component code - proposed code is mechanical (g04) - femur.The complainant has indicated that the product will not be returned to zimmer biomet for investigation as the devices were discarded.The device history records were reviewed and no discrepancies were identified.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this patient; please see all reports associated with this event: 3007963827-2022-00166.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Multiple mdr reports were filed for this patient; please see all reports associated with this event: 3007963827-2022-00165, 3007963827-2022-00166, 3007963827-2023-00085, 0001822565-2023-01003.
 
Event or Problem Description
It was reported that the patient underwent a left knee arthroplasty revision to address worsening pain, increasing functional limitations, swelling, component rotation, clicking noises and instability approximately one year post-operatively.Revision operative notes noted the patellar component was examined to be stable and remained implanted.Removal of the femoral and tibial components showed minimal bone loss.Appropriate range of motion, stability and patellar tracking were achieved with new components.No intraoperative complications were identified and the patient was transferred to recovery in stable condition.Attempts have been made, however, no additional information is available.

Brand Name
PERSONA POSTERIOR STABILIZED CEMENTED NARROW LEFT SIZE 8
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key14653313
Report Number3007963827-2022-00165
Device Sequence Number4867799
Product Code JWH
UDI-Device Identifier00889024228771
UDI-Public(01)00889024228771(17)280831(10)64068776
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42500006401
Device Lot Number64068776
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2022
Supplement Date Received by Manufacturer03/23/2023
Initial Report FDA Received Date06/10/2022
Supplement Report FDA Received Date04/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/31/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight110 KG